Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 55, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 23, 1995, 2:42 PM CDT for Foard County, Texas. It was in force for 48 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 1995, 2:42 PM CDT (19:42 UTC)
- Expired
- May 23, 1995, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Foard County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 231943
TOROKC
TXC155-232030-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
242 PM CDT TUE MAY 23 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
FOARD
INCLUDING THE FOLLOWING LOCATIONS
CROWELL
AT 242 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 15
MILES SOUTHWEST OF CROWELL.
THE TORNADO WAS MOVING NORTHEAST AT 35 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND
NORTHERN TEXAS UNTIL 900PM CDT.
LAT...LON 3388 9961 3383 9999 3399 10001 3404 9970
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 23, 4:09 AM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, May 23, 4:09 AM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 405 AM CDT TUE MAY 23 1995 ACTIVE PD FOR NEXT 24 HOURS ACRS OK. CDFNT NOW NR NWRN CORNER OF OK PRBLY NOT COMING MUCH FARTHER SOUTH UNTIL LATE TNGT AND WED. LEAD S/W FM THE WRN U.S. UPR TROF EVIDENT ATTM IN INCRG CLDS AND ECHOES ACRS WRN TX. IF PCPN SPRDS INTO WRN COUNTIES THIS MRNG IT WILL LIKELY MAKE SVR DVLPMNT THIS AFTN AND EVE MORE DIFFICULT TO PIN DOWN...IN ANY CASE THE MODELS SECNARIO OF SLOW MOVING FNT TNGT AND WED WITH WDSPRD TSTMS IS GENLY ACPTD. USED A COMP BTWN FWC AND COOLER FAN TEMPS IN LATER PDS. WL MENTION HVY RAIN IN NRN OK COUNTIES FOR TNGT...THIS AREA WL NEED TO BE MONITORED FOR PSBL FF WATCH LATER TDA. FCSTID=12 HBR 84 64 76 57 / 40 70 50 20 OKC 82 64 75 57 / 30 70 50 30 SPS 85 67 78 61 / 30 70 40 30 GAG 76 57 63 52 / 50 70 40 30 PNC 81 63 71 55 / 30 70 50 30 DUA 83 70 78 61 / 20 60 60 F 30 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, May 23, 12:41 PM CDT, 2 hours 1 minute before
OKZ004>053-TXZ083>090-241200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT TUE MAY 23 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT OVER THE WESTERN PART OF NORTH TEXAS AND OVER MOST OF SOUTHWEST...CENTRAL...AND SOUTHEAST OKLAHOMA...GENERALLY SOUTH OF A LINE FROM PERRY TO ERICK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE FORECAST AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE DAMAGING HAIL AND STRONG STRAIGHT-LINE WIND. SUPERCELL THUNDERSTORMS WITH TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY OVER THE MODERATE RISK AREA. A COLD FRONT EXTENDING SOUTHEASTWARD FROM SOUTHEAST KANSAS TO THE SOUTHERN TEXAS PANHANDLE HAS BECOME NEARLY STATIONARY OVER NORTHWEST AND EXTREME WESTERN OKLAHOMA EARLY THIS AFTERNOON. THIS FRONT IS EXPECTED TO MOVE VERY LITTLE TODAY AND TONIGHT...AND MAY MOVE TO AROUND A PONCA CITY TO LAWTON LINE THIS EVENING. MODERATE TO STRONG SOUTHERLY LOW LEVEL WIND WILL CONTINUE TO SUPPLY THE AREA SOUTH OF THE COLD FRONT WITH AN AMPLE SUPPLY OF MOISTURE TODAY AND TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL ALSO MOVE EASTWARD THROUGH THE SOUTHERN ROCKIES LATE THIS AFTERNOON AND THIS EVENING...ADDING TO THE SEVERE THUNDERSTORM THREAT. BECAUSE THERE IS A LAYER OF RELATIVELY WARM AIR BETWEEN 5000 AND 10000 FEET ABOVE THE GROUND OVER MOST OF THE AREA...DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IS NOT EXPECTED UNTIL LATE THIS AFTERNOON. DURING THIS TIME...MAXIMUM DAYTIME HEATING AND THE APPROACHING UPPER LEVEL DISTURBANCE SHOULD ACT IN CONCERT TO ERODE THIS WARM AIR LAYER OVER THE WESTERN PORTIONS OF OKLAHOMA AND WEST TEXAS. ONCE THIS LAYER OF WARM AIR IS OVERCOME...SEVERE THUNDERSTORMS SHOULD DEVELOP RAPIDLY AND SPREAD NORTHEASTWARD ACROSS CENTRAL AND WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS THROUGH THE EVENING AND EARLY NIGHTTIME HOURS. FORECAST LOW LEVEL WINDS SUGGEST THAT CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS WITH TORNADOES. SPOTTER GROUPS SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS ZAFTERNOON AND TONIGHT. KWB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 57 min |
| May 23, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 47 min |
| May 23, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 62 min |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 66 min |
| May 23, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 60 min |
| May 23, 5:44 PM CDT | Tornado Warning | OUN | Baylor | 46 min |
| May 23, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 61 min |
| May 23, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 44 min |
| May 23, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 37 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.